MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP333H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 ug/m.(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Lot number: procedure date: event onset date: was medical or surgical intervention needed ? if so, what intervention was performed ? additional information: the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: scbcgcw0, rkbcmsw0.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2022 and suture was used on the subcutaneous tissue.The patient developed an infection in the subcutaneous layer.The surgeon changed their technique with type of needle.The patient developed an infection.The ssi is not yet identified if it came from the suture, additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: scbcgcw0, rkbcmsw0 device history lot: a manufacturing record evaluation was performed for the finished device vcp333h; (b)(6) number, and no non-conformances were identified.Manufacturing date: 03.11.2022 expiration date: 02.28.2025 a manufacturing record evaluation was performed for the finished device vcp333h; rkbcmsw0 number, and no non-conformances were identified.Manufacturing date: 09.20.2021expiration date: 08.31.2024 additional information was requested, and the following was obtained: were all sutures used in a single procedure ?there where reported multiple ssi after 6 weeks if not, how many patients were involved ? as i know so far 4 please indicate per patient: product code:not possible they can not identify lot number: as reported procedure date: several operations event onset date:- was medical or surgical intervention needed ? if so, what intervention was performed ?: ssi treatment.Related medwatch reports: 2210968-2022-05402, 2210968-2022-05403, 2210968-2022-05404, 2210968-2022-05405.

Brand Name
VCL+ VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14992463
Report Number2210968-2022-05401
Device Sequence Number1777364
Product Code GAM
UDI-Device Identifier10705031052390
UDI-Public10705031052390
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVCP333H
Device Catalogue NumberVCP333H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown